Alert archive / Rhode Island / Flood Watches in 2007

Flood Watch 4, NWS Boston/Norton, MA

April 27, 20075 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut; Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this flood watch at Apr 27, 2007, 3:53 AM EDT for 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut; Bristol County, Norfolk County, Plymouth County, Massachusetts. It took effect at Apr 27, 2007, 6:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2007, 3:53 AM EDT (07:53 UTC)
In effect from
Apr 27, 2007, 6:00 AM EDT
Expired
Apr 27, 2007, 6:32 PM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 29 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBOX 270753
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT FRI APR 27 2007


CTZ004-MAZ013-017>021-RIZ001>007-271600-
/O.NEW.KBOX.FA.A.0004.070427T1000Z-070427T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
353 AM EDT FRI APR 27 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
  MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHERN CONNECTICUT...WINDHAM CT. IN 
  MASSACHUSETTS...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...
  SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA...WESTERN NORFOLK 
  MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI...
  EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI...
  SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI.

* THROUGH THIS AFTERNOON

* THIS FLOOD WATCH COVERING MUCH OF RHODE ISLAND AND SOUTHEASTERN
  MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR CAPE COD...NANTUCKET
  AND MARTHAS VINEYARD. THE WATCH DOES INCLUDE A PORTION OF NORTHEAST
  CONNECTICUT INCLUDING WILLIMANTIC AND PUTNAM OF WINDHAM COUNTY.

* OCCASIONALLY HEAVY RAIN THIS MORNING WITH EMBEDDED THUNDERSTORMS
  WILL END DURING MID AFTERNOON. IT IS EXPECTED TO CAUSE WIDESPREAD
  POOR DRAINAGE STREET FLOODING BY MIDDAY.

* RAINFALL OF 1 TO 3 INCHES IS EXPECTED DURING A 9 HOUR PERIOD TODAY.
  WHERE THE RAIN EXCEEDS 2.5 INCHES...THERE IS A GOOD CHANCE OF
  SIGNIFICANT SMALL STREAM FLOODING...AND POSSIBLY ROAD CLOSURES DUE
  TO EXCESSIVE SHORT TERM RUNOFF.

* RIVERS AND STREAMS WILL BE RISING RAPIDLY LATE THIS MORNING AND 
  AFTERNOON.

* LOW PRESSURE HAS FORMED ON A WARM FRONT ALONG COASTAL NEW JERSEY
  THIS MORNING. THAT LOW PRESSURE CENTER WILL CUT THROUGH SOUTHEASTERN
  NEW ENGLAND THIS AFTERNOON. HEAVIEST RAIN SHOULD OCCUR IN THE LIGHT
  NORTHEAST WIND JUST TO THE WEST OF THE LOW PRESSURE CENTER.

* AT THIS TIME THE MOST FAVORED REGION FOR ISOLATED 2.5 TO 3 INCH
  RAINFALL TODAY IS FROM WESTERLY AND PROVIDENCE RHODE ISLAND TO
  ATTLEBOROUGH BROCKTON PLYMOUTH AND BERKLEY IN SOUTHEAST
  MASSACHUSETTS. THIS PRIMARY TARGET REGION MAY NEED TO BE ADJUSTED
  IN MIDDAY UPDATES.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE ACROSS
FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS RIVER
FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY FLOODED 
ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE.

$$

DRAG
3 follow-up statements
000 
WGUS61 KBOX 271532
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1132 AM EDT FRI APR 27 2007

CTZ004-MAZ013-017>021-RIZ001>007-272200-
/O.CON.KBOX.FA.A.0004.000000T0000Z-070427T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
1132 AM EDT FRI APR 27 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE 
  ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
  CONNECTICUT...WINDHAM CT. IN MASSACHUSETTS...EASTERN PLYMOUTH 
  MA...NORTHERN BRISTOL MA...SOUTHERN BRISTOL MA...SOUTHERN 
  PLYMOUTH MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN 
  RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...
  NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON 
  RI AND WESTERN KENT RI.

* UNTIL 6 PM EDT THIS AFTERNOON

* THIS FLOOD WATCH COVERING MUCH OF RHODE ISLAND AND 
  SOUTHEASTERN MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR 
  CAPE COD...NANTUCKET AND MARTHAS VINEYARD. THE WATCH DOES 
  INCLUDE A PORTION OF NORTHEAST CONNECTICUT INCLUDING 
  WILLIMANTIC AND PUTNAM OF WINDHAM COUNTY. 

* HEAVY RAINFALL EARLY THIS MORNING BROUGHT WIDESPREAD ONE HALF INCH
  TO 1.25 INCHES OF RAINFALL TO THE WATCH AREA...WITH LOCALLY HIGHER
  AMOUNTS ACROSS NORTHEAST CONNECTICUT AND NORTHERN RHODE ISLAND.
  HAMPTON CONNECTICUT IN WINDHAM COUNTY REPORTED 1.72 INCHES OF RAIN
  AS OF 7 AM.

* AT 11 AM...ANOTHER BATCH OF MODERATE TO HEAVY RAIN WAS MOVING
  ACROSS CONNECTICUT AND RHODE ISLAND...AND WILL OVERSPREAD MUCH OF
  SOUTHEAST MASSACHUSETTS EARLY THIS AFTERNOON. RAINFALL RATES OF ONE
  QUARTER TO ONE HALF INCH PER HOUR WILL BE COMMON WITH THE HEAVIER
  RAINFALL. AN ADDITIONAL ONE INCH OF RAIN WITH LOCALLY HIGHER
  AMOUNTS IS POSSIBLE BRINGING STORM TOTAL RAINFALL TO 1.5 TO 3
  INCHES.

* THE HEAVY RAINFALL WILL CAUSE WIDESPREAD POOR DRAINAGE STREET
  FLOODING ALONG WITH SIGNIFICANT RISES ON AREA RIVERS AND STREAMS.
  WHERE THE RAIN EXCEEDS 2.5 INCHES...THERE IS A GOOD CHANCE OF
  SIGNIFICANT SMALL STREAM FLOODING...AND POSSIBLY ROAD CLOSURES DUE
  TO EXCESSIVE SHORT TERM RUNOFF.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE
ACROSS FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS
RIVER FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY
FLOODED ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE.

$$

KJC
000 
WGUS61 KBOX 272035
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT FRI APR 27 2007

CTZ004-MAZ013-RIZ001-003-272145-
/O.CAN.KBOX.FA.A.0004.000000T0000Z-070427T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO...
NORWOOD...FOSTER...SMITHFIELD...WEST GREENWICH
435 PM EDT FRI APR 27 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. THE HEAVIEST
AND STEADIEST RAINFALL OCCURRED THIS MORNING THROUGH EARLY 
AFTERNOON WITH RAINFALL TOTALS AVERAGING ONE TO TWO INCHES.

LIGHTER SHOWERS WITH OCCASIONAL DRIZZLE CAN BE EXPECTED THROUGH
TONIGHT. HOWEVER THIS WILL NOT ADD SIGNIFICANTLY TO THE FLOOD
THREAT. SMALL STREAMS HAVE ALSO REMAINED WITHIN THEIR BANKS.
THUS THE FLOOD WATCH HAS BEEN CANCELLED.

$$

MAZ017>021-RIZ002-004>007-280000-
/O.EXT.KBOX.FA.A.0004.000000T0000Z-070428T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
435 PM EDT FRI APR 27 2007

...FLOOD WATCH NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST MASSACHUSETTS AND RHODE ISLAND...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MASSACHUSETTS...
  EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...SOUTHERN BRISTOL 
  MA...SOUTHERN PLYMOUTH MA AND WESTERN PLYMOUTH MA. IN RHODE 
  ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...SOUTHEAST 
  PROVIDENCE RI AND WASHINGTON RI.

* UNTIL 8 PM EDT THIS EVENING

* THIS FLOOD WATCH COVERING SOUTHEASTERN RHODE ISLAND AND INTERIOR
  SOUTHEASTERN MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR CAPE
  COD...NANTUCKET AND MARTHAS VINEYARD. 

* HEAVY RAINFALL EARLY THIS MORNING AND ADDITIONAL RAINFALL THROUGH
  EARLY AFTERNOON BROUGHT WIDESPREAD ONE INCH TO 1.50 INCH TOTALS TO
  THE WATCH AREA. 

* THERE IS A CHANCE AN ADDITIONAL ONE TO 1.50 INCHES OF RAINFALL MAY
  FALL WHICH WOULD ALLOW SMALL STREAMS TO REACH OR EXCEED BANKFUL.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE
ACROSS FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS
RIVER FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY
FLOODED ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE.

$$
000 
WGUS61 KBOX 272232
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT FRI APR 27 2007

MAZ017>021-RIZ002-004>007-272345-
/O.CAN.KBOX.FA.A.0004.000000T0000Z-070428T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
632 PM EDT FRI APR 27 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST MASSACHUSETTS AND RHODE
ISLAND HAS BEEN CANCELLED. 

THE STEADIEST AND HEAVIEST RAINFALL HAS MOVED EAST OF THE REGION AS
OF 630 PM. ONE FINAL BATCH OF RAIN EAST OF ATLANTIC CITY MAY CLIP
SOUTH COASTAL MASSACHUSETTS AFTER 8 PM. HOWEVER...THE HEAVIEST
RAINFALL IS EXPECTED TO BE OVER THE CAPE AND ISLANDS. ANY ADDITIONAL
RAINFALL IS NOT EXPECTED TO BEHEAVY ENOUGH TO PRODUCE FLOODING. THUS
THE FLOOD WATCH HAS BEEN CANCELLED.

$$

KJC

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Apr 26, 10:25 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 26, 10:25 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT THU APR 26 2007

.NEAR TERM /OVERNIGHT/...
ONLY MINOR CHANGES TO FORECAST...MAINLY TO FRESHEN UP SKY AND POP
GRIDS WITH ASSOCIATED REFINEMENT OF TIMING OF STEADIER RAIN ONSET.
WATER VAPOR IMAGERY SHOWS SLUG OF MOISTURE WORKING ITS WAY NE ALONG
THE SE USA COASTAL PLAIN. THIS IS REFLECTED WELL IN HIGH PW AXIS ON
MODELS. THE 06Z OPERATIONAL NAM AND GFS RUNS PLACE NOSE OF LOW LEVEL
JET ACROSS WARM FRONT NEAR S COAST...AND THINK POTENTIAL FOR SOME
1.0 TO 1.5 INCH AMOUNTS BETWEEN 10Z AND 18Z ACROSS PARTS OF RI AND
SE MA.

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENTLY...SURFACE HIGH PRESSURE WAS CENTERED OVER THE EASTERN
COASTAL WATERS LATE THIS AFTERNOON. VERY DRY AIRMASS REMAINS
IN PLACE WITH DEWPOINT DEPRESSIONS NEAR 30F. LOW PRESSURE WAS
LOCATED ACROSS EASTERN ILLINOIS.

.TONIGHT...HIGH PRESSURE WILL TRACK OFFSHORE. LOW PRESSURE WILL
TRACK NORTHEAST INTO THE EASTERN GREAT LAKES TONIGHT. A WARM
FRONT WILL DEVELOP SOUTH OF NEW ENGLAND AS THE LOW TRACKS NORTHEAST
LATE TONIGHT. A FAIRLY IMPRESSIVE MOISTURE PLUME SEEN ON THE WATER
VAPOR LOOP FROM THE GULF OF MEXICO WILL ADVANCE INTO SOUTHERN NEW
ENGLAND LATE. SCATTERED SHOWERS SEEN ON THE LATEST RADAR MOSAIC
ACROSS THE MID ATLANTIC REGION WILL EVAPORATE HEADING INTO SOUTHERN
NEW ENGLAND THIS EVENING. ONSHORE FLOW WILL INCREASE LATE TONIGHT
ALLOWING THE VERTICAL COLUMN TO GRADUALLY MOISTEN. IN ADDITION
INCREASING MOISTURE CONVERGENCE DUE TO A DEVELOPING SW 40KT LOW
LEVEL JET ACROSS THE MID ATLANTIC STATES AND MID LEVEL FRONTOGENETIC
FORCING ASSOCIATED WITH THE DEVELOPING WARM FRONT WILL BRING AN
INCREASING THREAT FOR OVERRUNNING RAIN LATE. CONTINUED WITH
CATEGORICAL POPS ACROSS THE INTERIOR AND LIKELY POPS FURTHER EAST
ALONG THE COAST PRIOR TO 12Z. ALTHOUGH THE AIRMASS IS VERY
DRY...TEMPERATURES WILL DROP SHARPLY BUT ONLY DURING THIS EVENING
GIVEN THE INCREASING AND THICKENING CLOUD COVER.

.FRIDAY...RAIN WILL OVERSPREAD THE REGION DURING THE MORNING...HEAVY
AT TIMES AS PRECIPITABLE WATER VALUES INCREASE UP TO 1.6 G/KG. THE
MOISTURE COLUMN WILL BECOME SATURATED WITH THE BEST OMEGA OCCURRING
JUST TO THE NORTH OF THE ADVANCING WARM FRONT. BEST LOW LEVEL
CONVERGENCE IS EXPECTED ALONG THE INTERSTATE 95 CORRIDOR AND
POINTS NORTHWEST. INSTABILITY PARAMETERS ARE SOMEWHAT FAVORABLE FOR
THUNDER AS WELL. SHOWALTER INDICES DROP TO AROUND ZERO...K INDICES
RISE INTO THE LOWER 30S AND TOTAL TOTALS INTO THE UPPER 40S. THUS
KEPT A CHANCE OF THUNDER.

.FRIDAY NIGHT...RAIN TAPERS OFF TO SHOWERS AS THE WARM FRONT LIFTS
NORTH AND LOW PRESSURE APPROACHES FROM THE WEST. CYCLONIC FLOW WILL
REMAIN AT 500MB WITH THE 700 MILLIBAR TROUGH REMAINING TO THE WEST.
AREAS OF FOG WILL FORM GIVEN LEFTOVER LOW LEVEL MOISTURE...LIGHT
WINDS AND LACK OF DOWNWARD VERTICAL MOTION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LEVEL TROF WILL BE WEST OF SNE ON SAT WITH SW FLOW ALOFT WHICH
WILL KEEP LOTS OF MOISTURE ACROSS REGION...ESPECIALLY INTERIOR.  AT
THE SURFACE A WAVE OF LOW PRES WILL MOVE SWD INTO REGION DURING SAT
ACTING TO INCREASE LOW LEVEL CONVERGENCE.  BEST CONVERGENCE AND
DEEPEST MOISTURE WILL BE IN THE INTERIOR AND WE INCREASED POPS TO
LIKELY NW OF LWM-FIT-BAF...WITH CHC POPS ELSEWHERE DECREASING TOWARD
THE COAST.  TT INCREASE TO 50-51 SAT AFTN SO CANT RULE OUT ISOLD
THUNDER SO WE INCLUDED SLGT CHC TSTM IN THE GRIDS FOR THE
INTERIOR.

EXPECT LOW CLOUDS AND FOG ALONG THE COAST SAT MORNING...OTRW CROSS
SECTIONS INDICATE SOME SUN MAY DEVELOP IN THE COASTAL PLAIN.  850
TEMPS ARE NEAR +6 SO 70 DEGREES IS PSBL WHERE THERE IS ENOUGH
SUN...MOST LIKELY ACRS RI AND INTERIOR SE MA...BUT BUT WE ARE NOT
CONFIDENT ON AMOUNT OF SUN SO WE KEPT TEMPS IN THE MID/UPPER 60S
SOUTHERN INTERIOR...WITH LOWER 60S NW ZONES WHERE MORE
CLOUDS/SHOWERS EXPECTED...AND 50S OUTER CAPE/ISLANDS.

UPPER LEVEL TROF MOVES EWD ACRS SNE SAT NIGHT.  AXIS OF DEEPER
MOISTURE PERSISTS SO EXPECT MORE SHOWERS FROM TIME TO TIME.  FOCUS
FOR SHOWERS SHOULD GRADUALLY SHIFT TO THE COAST DURING THE NIGHT AS
SFC WAVE AND ASSOCD AREA OF CONVERGENCE GRADUALLY MOVES EWD OFF THE
COAST BY 12Z SUN.

TROF AXIS AND DEEPER MOISTURE MOVES EWD DURING SUN SO EXPECT GRADUAL
IMPROVING CONDITIONS FROM WEST TO EAST DURING THE DAY.  BEST CHC
SHOWERS WILL BE ACRS EASTERN ZONES DURING THE MORNING...AND THERE
MAY BE SOME SUN DEVELOPING ACROSS WESTERN ZONES IN THE AFTERNOON.
WE WILL HAVE MORE NORTHERLY FLOW ON SUN AND 850 TEMPS A LITTLE
COOLER SO EXPECT MAXES 60-65...WITH 50S CAPE/ISLANDS.

GFS/ECMWF AND GGEM IN PRETTY GOOD AGREEMENT ON TIMING AND AMPLITUDE
OF WEATHER SYSTEMS TO AFFECT THE REGION IN THE EXTENDED PERIOD FROM
MON-THU.

STRONG SHORTWAVE DIVING SE FROM NORTH OF GREAT LAKES SUN NIGHT WILL
RESULT IN AMPLIFYING UPPER TROF NE OF SNE ON MON.  GFS MORE
AMPLIFIED THAN ECMWF BUT BOTH SHOW CDFROPA DURING MON.  MOISTURE IS
LIMITED SO WE ONLY HAVE LOW CHC SHOWERS FOR N ZONES ON MON.  850
TEMPS NEAR +6 WITH W/NW FLOW WHICH SHOULD TRANSLATE TO NEAR 70
DEGREES CR/RI/E MA WITH MID 60S NW HIGHER TERRAIN WHERE 850 TEMPS
ARE COOLER.

NEXT SHORTWAVE IN NW FLOW APPROACHES ON TUE.  ASSOCD SFC WAVE WILL
MOVE EWD FROM GREAT LAKES LIKELY BRINGING A PERIOD OF OVERRUNNING
RAINS TO SNE ON TUE.  LAST FEW RUNS OF THE GFS SUGGESTING THERE WILL
BE A NARROW AXIS OF HEAVIER RAFL BUT THERE IS UNCERTAINY ABOUT WHERE
THIS BAND WILL SET UP SO WE WILL JUST HAVE CHC RAIN FOR TUE.  WE
FOLLOWED GFS MOS TEMPS FOR TUE...IN THE 50S TO LOWER 60S WHICH MAY
END UP TOO WARM IF GFS IS CORRECT...ESPECIALLY FROM S NH TO E MA.

CHC SHOWERS WILL PERSIST TUE NIGHT AS CDFNT MOVES SWD ACROSS
REGION...THEN CLEARING SKIES EXPCTED FOR WED AND SUNSHINE CONTINUING
THU WITH DRY NORTHERLY FLOW AS SFC HIGH BUILDS N OF GREAT LAKES.

ENSEMBLE MEAN 850 TEMPS ON WED RANGE FROM 3-5 SO MAXES WED SHOULD
REACH THE 60S...BUT COOLER AIR WILL FILTER INTO REGION THU AS UPPER
TROF AMPLIFIES TO THE NE.  850 TEMPS COOL TO NEAR ZERO WITH EXPECTED
MAXES THU IN THE 50S TO LOWER 60S.

&&

.AVIATION /02Z-18Z/...
VFR CONDITIONS THROUGH 06Z TONIGHT W AND THROUGH 08Z OR 09Z E.
CEILINGS AND VSBYS WILL DROP TO IFR OVER MOST TERMINALS IN
DEVELOPING RAIN AND FOG EXCEPT POSSIBLY MHT HYA AND ACK BY
12Z...THEN AREAS LIFR CEILINGS BEYOND 12Z. CONDITIONS MAY LOWER
QUICKLY AS WARM FRONT BEGINS TO SET UP ALONG S COAST AND WIND
BECOMES MORE E OR SE N OF THE FRONT WITH ONSHORE COMPONENT. IN
ADDITION LOW LEVEL WIND SHEAR IS EXPECTED BY 12Z FRIDAY DUE TO A LOW
LEVEL INVERSION NEAR THE SURFACE AND ADVANCING LOW LEVEL SOUTHERLY
JET. PLEASE SEE TAFS FOR DETAILS.

&&

.MARINE...
SHORT TERM...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE
SOUTHEASTERN WATERS FRIDAY AFTERNOON THROUGH SATURDAY MORNING.
HAZARDOUS SEAS WILL DEVELOP WITH AN INCREASING SOUTHERLY SWELL
BRINGING WAVE HEIGHTS UP TO 4 TO 7 FEET OVER THE OUTER WATERS.
BELIEVE THE WNA WAVE GUIDANCE IS A TAD HIGH. SCATTERED GUSTS TO 25
KT WILL ALSO BE POSSIBLE...BUT A DEVELOPING LOW LEVEL INVERSION WILL
KEEP STRONGER SPEEDS FROM TRANSFERRING TO THE SURFACE. THIS SMALL
CRAFT ADVISORY MAY NEED TO BE EXPANDED ACROSS THE EASTERN WATERS AND
SOUTHERN SOUNDS AND BAYS FOR THE SAME TIMEFRAME.

LONG TERM...SW FLOW UNDER 20 KTS SAT/SAT NIGHT BECOMING NORTHERLY ON
SUN.  WE UNDERCUT WNAWAVE GUIDANCE FOR SAT/SAT NIGHT AS IT LOOKED
OVERDONE IN MODEST SW FLOW.  WE MAY HAVE A BRIEF PERIOD OF SMALL
CRAFT ADVISORY W/NW WINDS LATER MON/MON EVENING BEHIND CDFNT.

&&

.HYDROLOGY...
QPF AMOUNTS SHOULD RANGE FROM 0.50 TO 1.00 WITH LOCALLY HIGHER
AMOUNTS POSSIBLE IN THUNDERSTORMS. HEADWATER GUIDANCE INDICATES
MANY OF THE SMALLER STREAMS AND RIVERS SHOULD BE ABLE TO ACCOMODATE
THESE TOTALS. HOWEVER THE CURRENT FORECAST INDICATES THESE AMOUNTS
MAY BE ENOUGH TO CAUSE POINTS ALONG THE CONNECTICUT RIVER TO RISE
BACK TO FLOOD BY LATE SATURDAY NIGHT. LOCALIZED URBAN FLOODING IS
POSSIBLE FRIDAY. PLEASE REFER TO THE LATEST FLSBOX.

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY
FOR      ANZ254-255.

&&

NEAR TERM...THOMPSON
SHORT TERM...STRAUSS
LONG TERM...KJC
AVIATION...STRAUSS/THOMPSON
MARINE...KJC/STRAUSS
Hazardous weather outlook, Apr 26, 5:08 PM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT THU APR 26 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-272115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
508 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN
RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS FOR HARTFORD AND MIDDLETOWN ALONG
THE CONNECTICUT RIVER. PLEASE REFER TO THE LATEST FLSBOX.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL BE LOCALLY HEAVY ON FRIDAY...CAUSING SOME
MINOR URBAN AND POOR DRAINAGE FLOODING. THE CONNECTICUT
RIVER AT THOMPSONVILLE AND NORTHHAMPTON MAY RISE ABOVE
FLOOD STAGE AGAIN FRIDAY NIGHT GIVEN CURRENT FORECASTS.
PLEASE REFER TO THE LATEST FLSBOX. FOG WILL BE LOCALLY
DENSE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STRAUSS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:02 PM EDTSpecial Marine WarningBOX43 min

Nearby

Flood Watches in Rhode Island, 2007Flood Watches in Massachusetts, 2007Flood Watches in Connecticut, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.